Ask a doctor

I Had Xeomin 2 Days Ago (Wed Afternoon) and Am Severely SWOLLEN? (photo)

I went back to the doctor the next day. She is a renowned dermatologist, and she admitted she had never seen anything like it! My brows and area between my eyes are so swollen i look absolutely DISFIGURED! She gave me a steriod called Prednisone and a diuretic called Furosemide. But I don;t see much improvement, just some slightly lower swelling, or maybe I am just getting used to my new "Look". Will this last for 3 months? has this happened to anyone before? Did she over-inject me?

Doctor Answers (3)

Bruisestick ointment with Arnica and Bromelain for Botox or Xeomin injection swelling

+1
As stated by your dermatologist, the reaction is atypical and does not usually occur with neurotoxin injections. Our office recommends Bruisestick ointment for those cases where there is excessive swelling or bruising with injections. 
Raffy Karamanoukian MD FACS
Los Angeles

Web reference: http://surgery90210.com/cosmetic-dermatology/12/xeomin-cosmetic.aspx

Los Angeles Plastic Surgeon
5.0 out of 5 stars 43 reviews

I Had Xeomin 2 Days Ago and Am Severely SWOLLEN?

+1

This looks like a reaction from the injection process itself rather than to the material that was injected.  It is, of course, hard to say without an exam but there may have been some excess bleeding (always possible with an injection of any kind) or other trauma to the tissues.  A steroid (prednisone) is completely appropriate; the furosemide may not have been necessary (again, hard to say).  Either way, this should resolve over first week or so following the injection. 

I hope that this helps, and good luck,

Dr. E

Web reference: http://www.bodysculpture.com

New York Plastic Surgeon
5.0 out of 5 stars 139 reviews

Puffiness after Xeomin

+1

Thank you for your question.

It looks like you have lymphostasis: muscles play role in draining fluid between cells in tissues. When they suddenly 'switched off' with Botulo-toxin - this normal drainage slows down untill alternative muscle groups take up this function. Normally this phenomena seen in people who are relatively new to Botulo-toxin treatment and it lasts about for 2-3 weeks, it is normally worse the first thing in the morning and improves towards the evening when patient has been up and about.

Web reference: http://www.dralexchambers.co.uk/anti-wrinkle-therapies/wrinkle-minimising-injections.html

London Dermatologist
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...